Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS San Angelo, TX

March 26, 2007Crockett County, Texas

NWS San Angelo, TX issued this flash flood warning at Mar 26, 2007, 1:17 AM CDT for Crockett County, Texas. It took effect at Mar 26, 2007, 1:24 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 1:17 AM CDT (06:17 UTC)
In effect from
Mar 26, 2007, 1:24 AM CDT
Expired
Mar 26, 2007, 5:15 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 260624
FFWSJT
TXC105-261015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
117 AM CDT MON MAR 26 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 515 AM CDT

* AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING IS LIKELY FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA

A LINE OF VERY HEAVY RAINFALL IS FALLING ON TOP OF ALREADY SATURATED 
GROUNDS OVER MOST OF CROCKETT COUNTY EARLY THIS MORNING. THIS HEAVY 
RAINFALL WILL LIKELY RESULT IN FLASH FLOODING...ESPECIALLY ALONG 
HIGHWAY 163 SOUTH OF OZONA TO THE OZONA AND VAL VERDE COUNTY LINE. 
OTHER FARM TO MARKET ROADS AND STATE HIGHWAY ACROSS THE COUNTY ARE 
ALSO EXPECTED TO HAVE WATER FLOWING ACROSS THEIR LOW WATER CROSSINGS 
AS A RESULT OF THIS RAINFALL. 

IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLASH 
FLOODING IS OBSERVED ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO 
FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3030 10172 3030 10097 3107 10097 3108 10234
      3096 10188 3072 10178 3067 10174 3064 10163
      3055 10163 3043 10168 3035 10162

$$
1 follow-up statement
000 
WGUS74 KSJT 260846
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
345 AM CDT MON MAR 26 2007

TXC105-261015-
CROCKETT TX-
345 AM CDT MON MAR 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
CROCKETT COUNTY...

AT 335 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
LOCATIONS ALONG HIGHWAY 163 SOUTH OF OZONA WITH WATER FLOWING OVER 
THE ROAD. IN ADDITION...HIGHWAY 137 NORTH OF OZONA ALSO HAD SOME 
LOCATIONS WITH WATER RUNNING OVER THE ROAD. ALTHOUGH THE HEAVIEST 
RAINFALL HAS MOVED EAST OF CROCKETT COUNTY...RUNOFF FROM THE  
EARLIER RAINFALL WILL CONTINUE TO CAUSE FLOODING IN POOR DRAINAGE 
AREAS AND AT AREA LOW WATER CROSSINGS ACROSS THE COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3030 10172 3030 10097 3107 10097 3108 10234
      3096 10188 3072 10178 3067 10174 3064 10163
      3055 10163 3043 10168 3035 10162

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 11:46 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 25, 11:46 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1146 PM CDT SUN MAR 25 2007

.AVIATION...NOT MUCH CHANGE FROM PREVIOUS TAF PACKAGE AS COMPLEX
OF SHOWERS AND THUNDERSTORMS ALREADY APPROACHING KSJT AND KSOA AND
KJCT. ONLY A MATTER OF TIME BEFORE TSRA OVERSPREADS THE REMIANDER
OF THE TAF SITES. OPERATIONAL IMPACTS WILL BE LIKELY THROUGH MUCH
OF THE MORNING HOURS WITH A POSSIBLITY OF A SHORT BREAK IN THE
ACTIVITY LATE MORNING BEFORE ANOTHER ROUND IN THE AFTERNOON HOURS.
CONDITIONS WILL BEGIN TO IMPROVE AS TSRA AREA MOVES EAST OF THE
TERMINAL SITES BETWEEN 23 AND 01Z.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 845 PM CDT SUN MAR 25 2007/

UPDATE...
UPPER LEVEL LOW LOCATED OVER NORTHERN MEXICO...MOVING EAST.
TROPICAL PLUME LOCATED FROM NORTHERN MEXICO ON NORTH ACROSS TEXAS.
GREAT DIFFULENCE BETWEEN UPPER LEVEL JETS OVER WESTERN TEXAS AND
EASTERN NEW MEXICO. LOOKS LIKE MCS DEVELOPING ACROSS WESTERN
TEXAS...AND INCREASING LOW LEVEL JET MAY RESULT IN THE MCS MOVING
INTO WEST CENTRAL TEXAS AFTER MIDNIGHT. HAVE EXTENDED THE FLASH
FLOOD WATCH THROUGH MONDAY AFTERNOON...AND ADDED STERLING AND
IRION COUNTIES. HAVE KEPT THE BIG COUNTRY OUT OF THE FLASH FLOOD
WATCH FOR NOW.  21

PREV DISCUSSION... /ISSUED 634 PM CDT SUN MAR 25 2007/

AVIATION...WITH THE UPPER LEVEL SYSTEM WELL TO THE WEST AND
COPIOUS AMOUNTS OF MOISTURE CONTINUING TO STREAM ACROSS WEST
CENTRAL TEXAS...WILL SEE PERIODS OF SHOWERS AND THUNDERSTORMS
AFFECT THE TAFS SITES TONIGHT AND TOMORROW. KBBD AND KJCT HIT
HARDEST EARLY ON WITH A BREAK FOR THESE TWO SITES THIS EVENING AND
THEN DETERIORATING ONCE AGAIN OVERNIGHT AS NEXT ROUND OF
CONVECTION CROSSES THE AREA. WORSE CONDITIONS WITH IFR AND TSRA
EXPECTED LATE TONIGHT AND TOMORROW MORNING FOR KSOA KSJT AND KJCT.
KABI WILL SEE THE LEAST EFFECTS FROM THIS ROUND...BUT STILL WILL
IMPACT OPERATIONS. EXPECT ANOTHER BREAK LATE TOMORROW MORNING
FOLLOWED BY ANOTHER ROUND OF CONVECTION TOMORROW AFTERNOON.

BRAZZELL

PREV DISCUSSION... /ISSUED 409 PM CDT SUN MAR 25 2007/

SHORT TERM...
VERY BUSY AFTERNOON WITH LOTS OF RAIN. WE NEED IT. HARD TO ARGUE
WITH 90 POPS GUIDANCE FOR TONIGHT AND TOMORROW. DECIDED AGAINST
GOING WITH 100 POPS FOR THOSE TWO PERIODS...MAINLY TO AGREE WITH
GRIDS FROM SURROUNDING OFFICES. HOWEVER...EXPECT NEARLY ALL OF WEST
CENTRAL TEXAS TO RECEIVE MEASURABLE RAINFALL TONIGHT AND MOST OF
TOMORROW. ALSO...DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
TONIGHT. ALTHOUGH...WE DID NOT RECEIVE ANY REPORTS TODAY OF FLASH
FLOODING. WE MAY NEED TO EXTEND THE FLASH FLOOD WATCH FOR AT
LEAST SOME OF OUR COUNTIES INTO TOMORROW. HOWEVER...DECIDED TO LET
THE MIDNIGHT CREW MAKE THAT CALL. NUMBERS CLOSE TO MOS GUIDANCE
LOOK GOOD FOR TEMPERATURES. BRING ON THAT RAIN.

LONG TERM...
THE GFS STILL TRYING TO BRING ANOTHER SURFACE COLD FRONT ACROSS
WEST CENTRAL TEXAS WEDNESDAY NIGHT. BELIEVE WE WILL SEE ANOTHER
FRONT. HOWEVER...IF SURFACE LOW DEVELOPS JUST SOUTH OF THE BIG
BEND LIKE THE GFS PREDICTS...DOUBT STRONG SOUTHERLY LOW-LEVEL FLOW
WILL ALLOW THE FRONT TO MAKE MUCH SOUTHERN PROGRESS. DID NOT
CHANGE POPS FOR WEDNESDAY NIGHT AND THURSDAY...EVEN THOUGH MEX MOS
GUIDANCE IS INDICATING 50 POPS ACROSS THE NORTHWEST HILL COUNTRY
FOR THOSE PERIODS. NUMBERS HERE CLOSE TO MOS GUIDANCE ALSO LOOK GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 60  72  59  82 /  70  70  40  10
SAN ANGELO 	 61  71  57  84 /  80  80  30  10
JUNCTION 	 66  72  60  86 /  80  80  50  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR BROWN-COKE-
COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN.

&&

27/27
Hazardous weather outlook, Mar 25, 4:12 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT SUN MAR 25 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-262115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
412 PM CDT SUN MAR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. DUE TO A VERY
MOIST ATMOSPHERE...AND POSSIBLE TRAINING OF THUNDERSTORMS...SOME
OF THESE STORMS WILL BE ABLE TO PRODUCE HEAVY RAINFALL IN A
RELATIVELY SHORT PERIOD OF TIME. LOCALIZED FLASH FLOODING IS POSSIBLE.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A
BIG LAKE...SAN ANGELO...COLEMAN...BROWNWOOD LINE TONIGHT.

A FEW STORMS MAY ALSO BECOME SEVERE...MAINLY WEST OF A SWEETWATER
TO OZONA LINE...THIS AFTERNOON AND EVENING. THIS AREA HAS SEEN
MORE HEATING FROM THE SUN AND THUS HAS BECOME MORE UNSTABLE.
LARGE HAIL AND DAMAGING WINDS ARE THE GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL REMAIN LIKELY INTO MONDAY NIGHT AS
AN UPPER DISTURBANCE MOVES OVER WEST CENTRAL TEXAS. WITH
MOISTURE REMAINING ABUNDANT...THE POTENTIAL FOR LOCALIZED FLASH
FLOODING WILL CONTINUE OVER MOST OF WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

04

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 5:26 AM CDTFlash Flood WarningSJTTom Green3 hr
Mar 26, 8:36 AM CDTFlash Flood WarningSJTMcCulloch3 hr
Mar 26, 8:36 AM CDTFlash Flood WarningSJTMcCulloch3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.